MAUDE Adverse Event Report: ARTHREX, INC. BIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during shoulder arthroscopy surgery both anchor did break off right away while attaching to the bone and slightly hammering.The broken off pieces have been retrieved from the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.No further information received.
 
Additional Manufacturer Narrative
Complaint confirmed.Two unpackaged ar-1922bcm-1 devices were received for investigation (no batch numbers provided).It was identified using digital caliper id: 011 that approximately 27.62mm of one of the two returned pushlock inserter shafts was severely bent, with a crack visible along the distal-most thread of the associated biocomposite screw.Neither of the two devices was returned with a metal eyelet component.No damage was noted to the second returned pushlock, although the biocomposite screw associated with this device was missing.It was noted that the method of bone preparation employed during the procedure was not recorded.The observed condition is most likely the result of improper bone preparation or prying/leveraging the device during insertion.

Brand Name
BIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12231716
Report Number1220246-2021-03440
Device Sequence Number4991534
Product Code MAI
UDI-Device Identifier00888867022904
UDI-Public00888867022904
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberBIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM
Device Catalogue NumberAR-1922BCM-1
Device Lot Number10977673
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date09/15/2021
Patient Sequence Number1